When I was diagnosed back in October, my doctor took me off progesterone (the cancer had progesterone receptors) and offered effexor instead, for its off-label use on regulating hot flushes, which I don't even have. It did nothing worthwhile for me - didn't help me like the progesterone had - but did have some side effects I didn't like. To top things off, it has a reputation of being very difficult to stop taking. So I decided it was evil and I was going to stop taking it. Since I was taking the lowest dose possible, my only option was to stop altogether.
Today is the third day without it. The first two days were ok, and I thought that either I had escaped the bad withdrawal or that everyone on the internet was exaggerating how hard it was to quit. Today has been another story entirely. This is like the worst bad mood coupled with pre-flu (body aches, feverish confused thinking) plus, every so often, a crow walking over my grave. I cry over sad little infographics about dying pets on facebook. It's the weekend, thank god, and I don't have to go anywhere or speak to anyone besides my husband. I hope this doesn't last days and days.
Why on earth would anyone want to take a drug that does such weird stuff to your brain that there is actually a withdrawal associated with it?